Alert archive / Arkansas / Heat Advisories in 2018
Heat Advisory 21, NWS Memphis, TN
NWS Memphis, TN issued this heat advisory at Aug 26, 2018, 2:24 AM CDT for 12 counties in Arkansas; Coahoma County, Tunica County, Mississippi; Dunklin County, Pemiscot County, Missouri. It took effect at Aug 26, 2018, 12:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2018, 2:24 AM CDT (07:24 UTC)
- In effect from
- Aug 26, 2018, 12:00 PM CDT
- Expired
- Aug 26, 2018, 6:07 PM CDT
- In force
- 6 hr
- Issued by
- NWS Memphis, TN
Counties Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, Tunica County, MS
The radar
The Memphis radar (KNQA), 64 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 7.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1293 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1499 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
567 WWUS74 KMEG 260724 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 224 AM CDT Sun Aug 26 2018 ...Dangerous Heat and Humidity across western portions of the Midsouth Today... ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ007- 010-262100- /O.NEW.KMEG.HT.Y.0021.180826T1700Z-180827T0000Z/ Randolph-Clay-Lawrence-Greene-Craighead-Poinsett-Mississippi- Cross-Crittenden-St. Francis-Lee AR-Phillips-Dunklin-Pemiscot- Tunica-Coahoma- Including the cities of Pocahontas, Piggott, Corning, Walnut Ridge, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Tunica, and Clarksdale 224 AM CDT Sun Aug 26 2018 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... The National Weather Service in Memphis has issued a Heat Advisory, which is in effect from noon today to 7 PM CDT this evening. * HEAT INDEX READINGS...103F to 107F. * TIMING...from noon CDT to 7 PM CDT. * IMPACTS...The combination of hot temperatures and high humidity will lead to an increased risk of heat related stress and illness. The very young, the elderly, those without air conditioning, and those participating in strenuous outdoor activities will be the most susceptible. Also, car interiors can reach lethal temperatures in matter of minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions, if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work, the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 9 1 1. && $$ JAB
2 follow-up statements
656 WWUS74 KMEG 262030 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 330 PM CDT Sun Aug 26 2018 ...Dangerous heat and humidity across western portions of the Midsouth this afternoon... ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ007- 010-270000- /O.CON.KMEG.HT.Y.0021.000000T0000Z-180827T0000Z/ Randolph-Clay-Lawrence-Greene-Craighead-Poinsett-Mississippi- Cross-Crittenden-St. Francis-Lee AR-Phillips-Dunklin-Pemiscot- Tunica-Coahoma- Including the cities of Pocahontas, Piggott, Corning, Walnut Ridge, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Tunica, and Clarksdale 330 PM CDT Sun Aug 26 2018 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * HEAT INDEX READINGS...103F to 107F. * TIMING...through 7 PM CDT. * IMPACTS...The combination of hot temperatures and high humidity will lead to an increased risk of heat related stress and illness. The very young, the elderly, those without air conditioning, and those participating in strenuous outdoor activities will be the most susceptible. Also, car interiors can reach lethal temperatures in matter of minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions, if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work, the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 9 1 1. && $$
989 WWUS74 KMEG 262307 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 607 PM CDT Sun Aug 26 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ007- 010-270015- /O.CAN.KMEG.HT.Y.0021.000000T0000Z-180827T0000Z/ Randolph-Clay-Lawrence-Greene-Craighead-Poinsett-Mississippi- Cross-Crittenden-St. Francis-Lee AR-Phillips-Dunklin-Pemiscot- Tunica-Coahoma- Including the cities of Pocahontas, Piggott, Corning, Walnut Ridge, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Tunica, and Clarksdale 607 PM CDT Sun Aug 26 2018 ...HEAT ADVISORY IS CANCELLED... The National Weather Service in Memphis has cancelled the Heat Advisory. Heat indices have dropped below 105 degrees thus the Heat Advisory has been cancelled. However, warm and muggy conditions will continue into the overnight hours. $$ KRM
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this heat advisory went out at Aug 25, 11:15 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Aug 25, 11:15 PM CDT, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1115 PM CDT Sat Aug 25 2018 .DISCUSSION... Updated for aviation discussion && .PREV DISCUSSION... /issued 942 PM CDT Sat Aug 25 2018/ UPDATE... SFC high pressure remains over the Southeastern United States this evening. As a result, southerly winds continue to bring an increase in temperature and humidity to the region. Expect lows to be warmer than last night with readings in the lower to mid 70s. Current forecast looks good. No updates are expected. KRM DISCUSSION... /issued 255 PM CDT Sat Aug 25 2018/ Skies are mostly sunny across the forecast area this afternoon with temperatures in the upper 80s to lower 90s. Current weather pattern is being strongly influenced by an upper level ridge which cover much of the southeast and southcentral U.S. This ridge will remain in place for the remainder of the weekend and into the upcoming work week. Dry weather with temperatures near or slightly above average will be found tonight through Tuesday. A cold front will approach the region from the north starting Tuesday night and will come close to but not quite reach the forecast area by Thursday. As the front gets closer to the region, the chance of thunderstorms will increase. With more clouds and rain around temperatures will be a little cooler for Wednesday and Thursday. This frontal boundary will lift back north on Friday with a return to a more typical summer pattern for Friday and next Saturday with scattered afternoon thunderstorms possible. Temperatures will remain near normal for both these days. ARS && .AVIATION... VFR. Light S/SE winds overnight. South winds 7-10 kts on Sunday. SJM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Aug 25, 3:03 AM CDT, 23 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 303 AM CDT Sat Aug 25 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-261015- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 303 AM CDT Sat Aug 25 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Heat indices may approach 105F/heat advisory criteria along and west of the Mississippi River Sunday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. JAB
Nearby
Heat Advisories in Arkansas, 2018Heat Advisories in Mississippi, 2018Heat Advisories in Missouri, 2018Every heat advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.